MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. INTROCAN SAFETY®; INTRODUCER, CATHETER

B. BRAUN MEDICAL INC. INTROCAN SAFETY®; INTRODUCER, CATHETER
Catalog Number 4252535-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Vasculitis (2004); Foreign Body In Patient (2687)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Although it was confirmed that the device involved is not available for evaluation, the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: patient had a septoplasty and smr at the ent surgery center where he had an iv catheter place in the left wrist.Iv was discontinued that day and removed post-surgery.11 days later the patient went to the emergency room.The patient stated in the er, an ultrasound was performed and showed a retained iv catheter in the left wrist.He was referred to an orthopedic surgeon.The administrator stated he had no idea the patient had complained of pain in his left wrist.The patient came in for surgery on (b)(6) 2018 for a septoplasty with smr.Patient had a successful procedure.The nurse who placed the iv in the left wrist was successful and witnessed by the administrator.The same nurse removed the iv post-surgery.The nurse reported that the iv was intact when removed.There was no resistance, no complications noticed.Patient had no signs or symptoms of phlebitis or other ill effects from the iv catheter.Patient was later discharged with no complications from the iv or surgery.The patient confirmed that he went to the emergency room 11 days later with complaints of signs and symptoms of phlebitis.The emergency room did an ultrasound and noted a catheter tip retained in the left wrist.Denies any culture obtained.The emergency room did not give results of ultrasound.It is undetermined how many centimeters retained in the patient.Patient had a surgical consult, it is undetermined if patient will undergo surgery.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample was returned for evaluation.Without the actual device, a thorough investigation could not be performed.A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If a sample and/or any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INTROCAN SAFETY®
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key8148477
Report Number2523676-2018-00104
Device Sequence Number2266359
Product Code DYB
UDI-Device Identifier04046963165925
UDI-Public04046963165925
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K021094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue Number4252535-02
Device Lot Number0061601142
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR
Patient Weight86